Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2016, 2:21 PM CST for East Baton Rouge Parish, East Feliciana Parish, Livingston Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 2:21 PM CST (20:21 UTC)
- Expired
- Feb 15, 2016, 2:45 PM CST
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 2:35 PM CST | HAIL 1 | 5 E Zachary, LA | QUARTER SIZED HAIL REPORTED IN MILLDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
954
WUUS54 KLIX 152021
SVRLIX
LAC033-037-063-152045-
/O.NEW.KLIX.SV.W.0020.160215T2021Z-160215T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
NORTHERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHERN EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 245 PM CST
* AT 221 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZACHARY...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...SLAUGHTER...PRIDE...GREENWELL
SPRING...WATSON...BROWNFIELDS AND BATON ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3084 9085 3080 9084 3074 9085 3072 9084
3070 9085 3069 9087 3065 9091 3065 9083
3053 9083 3053 9126 3054 9124 3056 9124
3057 9128 3062 9130 3064 9129 3070 9132
TIME...MOT...LOC 2021Z 255DEG 43KT 3064 9121
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:28 AM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Feb 15, 7:28 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CST MON FEB 15 2016
...SOUNDING DISCUSSION...
THE MORNING SURFACE TEMPERATURE INVERSION UP TO 1500 FEET IS THE
ONLY SUBSTANTIAL STABLE LAYER ON THIS MORNING'S SOUNDING. WITH
GOOD BOUNDARY LAYER MIXING...THIS LAYER WILL EVENTUALLY BE REMOVED
AND SHOULD ALLOW FOR MORE SURFACE BASED STORMS. INSTABILITY AS
MEASURED BY MLCAPE IS AROUND 600 J/KG WITH MUCAPE AROUND 1050 J/KG
AND LAPSE RATES ARE MODEST AROUND 6.5 TO 7.0 C/KM ABOVE THE
INVERSION. LOW LEVEL WIND SHEAR IS ALREADY GOOD WITH BOTH
DIRECTIONAL AND SPEED SHEAR PRESENT WITH THE 1KM WINDS FROM THE
SOUTH AT 35 KNOTS AND 6KM WINDS FROM THE WEST AT 45 KNOTS. SRH
0-1KM IS OVER 300 M2/S2 AND 0-3KM IS AROUND 380 M2/S2. THE LAST
TWO STATEMENTS ARE SUPPORTIVE OF ORGANIZED STORMS AND ROTATING
UPDRAFTS. A HAIL THREAT ALSO EXISTS WITH THE FREEZING LEVEL AROUND
9250 FEET AND THE WET BULB ZERO HEIGHT AROUND 8200 FEET. THE
POTENTIAL FOR STRONG DOWNBURST WINDS IS NOT AS HIGH AT THIS TIME
WITH A DOWNDRAFT CAPE AROUND 700 J/KG. OVERALL MEAN STORM MOTION
IS FROM 235 /SOUTHWEST/ AT 36 KNOTS. A PEAK WIND SPEED OF 130
KNOTS AT 40000 FEET WAS OBSERVED AS WE ARE CURRENTLY ON THE
NORTHERN SIDE OF A JET STREAK OVER THE NORTHERN GULF OF MEXICO.
ANOTHER OPPORTUNITY TO EVALUATE THE PRE-STORM ENVIRONMENT WILL
OCCUR AS SPC HAS REQUESTED A SPECIAL RELEASE AROUND 18Z.
12Z BALLOON INFO: A SUCCESSFUL FLIGHT REACHING 20 MILES ABOVE THE
GROUND AFTER 103 MINUTES OF ASCENT. THE BALLOON TRAVELED 67 MILES
DOWNRANGE FROM THE OFFICE.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 345 AM CST MON FEB 15 2016/
SHORT TERM...
THE NEXT 18 HOURS WILL SEE THE MOST ACTIVE WEATHER EXPECTED FOR
THE REMAINDER OF THE ENTIRE WEEK. A STRONG UPPER LEVEL TROUGH IS
CURRENTLY DIGGING INTO THE SOUTHERN PLAINS AND TEXAS. THIS TROUGH
WILL SLIDE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND SHOULD
BE WELL EAST OF THE AREA BY LATE THIS EVENING AND TONIGHT. A
INCREASINGLY WARM AND BUOYANT AIRMASS HAS ADVECTED INTO THE AREA
TONIGHT...WITH TEMPERATURES ACTUALLY WARMING IN MANY SPOTS. THIS
WARM AND BUOYANT AIRMASS WILL INTERACT WITH THE RAPIDLY INCREASING
OMEGA AND RESULTANT LIFT OVERSPREADING THE REGION TO PRODUCE
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE DAY.
AN INITIAL BAND OF CONVECTION THAT IS CURRENTLY FORMING OVER THE
NORTHWEST PARTS OF THE CWA IS ASSOCIATED WITH A HIGHLY DIFLUENT
FLOW REGIME ALOFT AND A FAVORABLE JET DYNAMICS ASSOCIATED WITH A
100+ KNOT JET STREAK CURRENTLY SLIDING ACROSS THE GULF SOUTH. THIS
BAND OF CONVECTION WILL CONTINUE TO MOVE ACROSS THE NORTHERN HALF
OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE
STORMS COULD BE STRONG...BUT CONDITIONS DO NOT QUITE LOOK PRIMED
FOR SEVERE CONVECTION THROUGH AT LEAST MID-MORNING AS CAPE WILL
BE SOMEWHAT LIMITED.
HEADING INTO THE LATE MORNING AND AFTERNOON HOURS...ANOTHER BAND
OF CONVECTION SHOULD PUSH THROUGH THE FORECAST AREA. THIS BAND OF
CONVECTION SHOULD FORM ALONG AND JUST AHEAD OF A DRY LINE WHICH IS
CURRENTLY FORMING OVER CENTRAL TEXAS. THE DRY LINE SHOULD QUICKLY
RACE TO THE EAST AT AROUND THE SAME SPEED AS THE PARENT UPPER
LEVEL TROUGH AXIS...AND SHOULD BE MOVING INTO THE ATCHAFALAYA
BASIN SOMETIME AROUND NOON BASED ON THE LATEST HRRR GUIDANCE. IT
LOOKS LIKE THE STRONGEST FORCING AND GREATEST POTENTIAL FOR
CONVECTIVE DEVELOPMENT WILL GENERALLY BE ALONG AND NORTH OF THE
I-10 CORRIDOR...AND HAVE THE HIGHEST POPS IN THIS AREA. DYNAMIC
FORCING SHOULD BE SLIGHTLY WEAKER SOUTH OF I-10...AND ONLY HAVE
CHANCE TO LIKELY POPS FOR THESE AREAS. THE RAIN THREAT SHOULD
QUICKLY DIMINISH BY THIS EVENING AS THE DRY LINE PUSHES INTO
ALABAMA AND FLORIDA AND STRONG DRY AIR ADVECTION AND SUBSIDENCE
OVERTAKES THE AREA.
THE SEVERE THREAT SHOULD ALSO BE GREATEST NORTH OF THE I-10
CORRIDOR...WHERE SPEED SHEAR...DIRECTIONAL SHEAR...AND MLCAPE
VALUES ARE MAXIMIZED. LAPSE RATES WILL BE QUITE STEEP...AND A LOW
WET BULB ZERO HEIGHT OF ONLY 8200 FEET WILL BE FAVORABLE FOR SOME
HAIL FORMATION IN THE STRONGEST STORMS. HELICITY VALUES OF 250
M2/S2 OR HIGHER CAN BE EXPECTED THIS AFTERNOON...SO ANY SUSTAINED
CONVECTION SHOULD BEGIN TO ROTATE AND TAKE ON SUPERCELL
CHARACTERISTICS. THUS...A RISK OF A FEW TORNADOES FORMING WILL
ALSO BE PRESENT THIS AFTERNOON AND EVENING.
THE ENTIRE AREA SHOULD MOSTLY CLEAR SKIES AND DRY WEATHER IN PLACE
BY TOMORROW MORNING...AS DEEP LAYER NORTHWEST FLOW ALOFT AND A
STRONG SURFACE RIDGE OVERTAKE THE GULF SOUTH. THIS SAME GENERAL
PATTERN SHOULD PERSIST INTO WEDNESDAY AS WELL. NOT MUCH IN THE WAY
OF COLD AIR ADVECTION IS EXPECTED WITH THIS RIDGE OF HIGH
PRESSURE...SO TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE
AVERAGE IN THE 60S AND LOWER 70S BOTH DAYS. OVERNIGHT LOWS WILL
COOL INTO THE 40S AND LOWER 50S BOTH NIGHTS.
LONG TERM...
HEADING INTO THE LATTER HALF OF THE WEEK...DEEP LAYER RIDGING WILL
DEVELOP OVER THE AREA...AS A STRONG UPPER LEVEL HIGH MOVES IN FROM
THE SOUTHERN PLAINS AND BECOMES CENTERED OVER THE GULF SOUTH.
SINKING AIR THROUGHOUT THE ATMOSPHERIC COLUMN...ALONG WITH A
RETURN TO ONSHORE FLOW WILL ALLOW TEMPERATURES TO WARM EVEN
FURTHER. HIGHS WILL EASILY CLIMB INTO THE MIDDLE TO UPPER 70S
THURSDAY THROUGH SUNDAY...AND OVERNIGHT LOWS SHOULD ONLY DIP INTO
THE 50S FOR MOST LOCATIONS. CONDITIONS MAY BE FAVORABLE FOR
ADVECTION FOG TO DEVELOP AS DEWPOINTS RISE INTO THE UPPER 50S AND
LOWER 60S. THE BIGGEST CAVEAT WILL BE JUST HOW STRONG WINDS ARE
DURING THE OVERNIGHT HOURS. IF WINDS FALL TO AROUND 5 TO 10
MPH...ADVECTION FOG COULD BE VERY LIKELY DURING THIS PERIOD. HAVE
NOT INCLUDED A MENTION OF FOG IN THE FORECAST YET...DUE TO THE
UNCERTAINTY IN PLACE.
AVIATION...
MOST LOCATIONS ARE VFR WITH CIGS AT OR ABOVE SCT-BKN040...EXCEPT
OVC010 AT KMCB. CONVECTION DEVELOPING STEADILY FROM KMCB TO KLFT
WITH ANOTHER SURGE OF SHOWERS MOVING INTO KBTR. CIGS SHOULD LOWER TO
MVFR LEVELS WITH CONVECTION THIS MORNING...THEN BECOMING
PREDOMINANTLY MVFR BASED DURING THE AFTERNOON PRIOR TO WIND SHIFT.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR CAVOK SHORTLY AFTER WIND
SHIFT FROM WEST TO EAST. 24/RR
MARINE...
SOME GRADIENT RESPONSE THIS MORNING HAS WINDS IN THE 15-
20KT RANGE THIS MORNING. AS THE SURFACE LOW CURRENTLY DEVELOPING
OVER EAST TEXAS EJECTS NORTHEAST THIS MORNING...WINDS SHOULD LESSEN
TO AROUND 15 KNOTS SUSTAINED WHILE VEERING SOUTHWEST. LOW WILL THEN
SLINGSHOT A COLD FRONT INTO THE NORTH GULF THIS EVENING WHICH WILL
SWEEP EASTWARD RATHER QUICKLY OVERNIGHT. GRADIENT PRE-FRONTAL
APPEARS STRONGER THAN POST-FRONTAL WITH MODEST COLD AIR ADVECTION.
THIS SHOULD REDUCE THE WINDS TO JUST MODERATE LEVELS TONIGHT AND
TUESDAY. WINDS AND SEAS SETTLE WEDNESDAY BEFORE SURFACE HIGH RIDGES
WITH BETTER COLD AIR ADVECTION LATE THURSDAY INTO FRIDAY. 24/RR
DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON THE PEARL RIVER AND
MISSISSIPPI RIVER AT RED RIVER LANDING.
MARGINAL/SLIGHT RISK OF SEVERE WEATHER MONDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 40 71 43 / 90 20 0 0
BTR 72 45 73 45 / 80 20 0 0
ASD 71 44 71 45 / 80 30 10 0
MSY 71 47 68 50 / 70 20 0 0
GPT 68 44 67 45 / 70 40 10 0
PQL 69 40 69 43 / 60 50 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 15, 3:51 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CST MON FEB 15 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-152200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 351 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS...POSSIBLY IN A SQUALL LINE AHEAD OF A COLD FRONT. ISOLATED LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL END FROM WEST TO EAST WITH COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE COASTAL WATERS FOR SOUTHERLY WINDS 15 TO 20 KNOTS THIS MORNING...SETTLING A BIT LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED FOR LATER STATEMENTS AND REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT THE DAY. 24/RR
In the hours before
Special weather statement, Feb 15, 1:54 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CST MON FEB 15 2016
LAZ034-046>048-152030-
IBERVILLE-POINTE COUPEE-WEST BATON ROUGE-EAST BATON ROUGE-
154 PM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE...NORTHWESTERN IBERVILLE AND SOUTHWESTERN EAST BATON
ROUGE PARISHES...
AT 153 PM CST...A STRONG THUNDERSTORM WAS OVER MARINGOUIN...OR 12
MILES EAST OF KROTZ SPRINGS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...PORT ALLEN...BRUSLY...LIVONIA...MARINGOUIN...
ROSEDALE...GROSSE TETE...RAMAH AND ERWINVILLE.
LAT...LON 3066 9134 3066 9133 3065 9130 3066 9129
3039 9113 3036 9159 3053 9166
TIME...MOT...LOC 1953Z 250DEG 34KT 3047 9155Special weather statement, Feb 15, 1:55 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 PM CST MON FEB 15 2016
LAZ064-070-152030-
LOWER ST. BERNARD LA-UPPER ST. BERNARD LA-
155 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. BERNARD PARISH UNTIL
230 PM CST...
AT 155 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF POYDRAS...OR 13 MILES EAST OF BELLE CHASSE...
MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL ST. BERNARD
PARISH.
LAT...LON 2976 8979 2980 8981 2979 8986 2981 8988
2988 8986 2996 8973 2995 8971 2991 8974
2987 8970 2987 8961 2999 8958 3004 8950
3007 8949 3002 8945 3000 8946 2999 8943
2996 8945 2997 8942 2988 8935 2974 8970
TIME...MOT...LOC 1955Z 237DEG 35KT 2981 8978
ANSORGELocal storm report, Feb 15, 1:59 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 SW SMITHDALE 31.32N 90.71W
02/15/2016 AMITE MS EMERGENCY MNGR
ROOF DAMAGE AND DAMAGE TO SHED NEAR INTERSECTION OF FENN
RD AND MILLER RD. TIME ESTIMATED BY RADAR.
&&
DMANNINGSpecial weather statement, Feb 15, 2:06 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CST MON FEB 15 2016
MSZ070-071-152030-
PIKE-WALTHALL-
206 PM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT WALTHALL AND CENTRAL PIKE
COUNTIES...
AT 206 PM CST...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF
TYLERTOWN...OR 11 MILES SOUTHEAST OF MCCOMB...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...MAGNOLIA...TYLERTOWN...SALEM...DEXTER AND MCCOMB AIRPORT.
LAT...LON 3119 9003 3118 9003 3117 9001 3114 9001
3113 8994 3111 8994 3111 8993 3109 8993
3109 8992 3107 8992 3107 8984 3102 9050
3125 9048 3131 9004
TIME...MOT...LOC 2006Z 264DEG 54KT 3118 9029Special weather statement, Feb 15, 2:09 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 209 PM CST MON FEB 15 2016 LAZ039-071-MSZ070-071-152045- NORTHERN TANGIPAHOA-WASHINGTON-PIKE-WALTHALL- 209 PM CST MON FEB 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND NORTHERN TANGIPAHOA PARISHES...SOUTHERN WALTHALL AND SOUTHERN PIKE COUNTIES... AT 208 PM CST...A STRONG THUNDERSTORM WAS OVER OSYKA...OR 15 MILES NORTHEAST OF GREENSBURG...MOVING EAST AT 65 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLINTON...KENTWOOD...OSYKA...MOUNT HERMAN AND TANGIPAHOA. LAT...LON 3085 9054 3105 9053 3106 8986 3081 8987 TIME...MOT...LOC 2008Z 272DEG 57KT 3097 9047
Special weather statement, Feb 15, 2:14 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CST MON FEB 15 2016
MSZ080-081-152100-
HANCOCK MS-HARRISON MS-
214 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND EAST CENTRAL HANCOCK
COUNTIES UNTIL 300 PM CST...
AT 212 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIAMONDHEAD...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO DIME
SIZE HAIL AT DIAMONDHEAD.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...ST. MARTIN...D'IBERVILLE...LYMAN...SAUCIER...SHORELINE
PARK...KILN...LATIMER AND GULFPORT AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3038 8906 3031 8927 3035 8927 3037 8931
3037 8933 3035 8938 3033 8938 3034 8934
3030 8933 3027 8939 3047 8943 3058 8927
3068 8899 3068 8889 3042 8888 3043 8899
3042 8901 3041 8899 3041 8888 3039 8888
TIME...MOT...LOC 2012Z 245DEG 24KT 3042 8930
ANSORGEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 5:35 AM CST | Special Weather Statement | LIX | Washington | 55 min |
| Feb 15, 6:26 AM CST | Special Weather Statement | LIX | Washington | 34 min |
| Feb 15, 10:31 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 44 min |
| Feb 15, 10:47 AM CST | Small Craft Advisory | LIX | 7 hr | |
| Feb 15, 11:05 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 40 min |
| Feb 15, 11:31 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 29 min |
| Feb 15, 11:44 AM CST | Tornado Warning | LIX | East Feliciana, West Feliciana | 31 min |
| Feb 15, 11:46 AM CST | Special Marine Warning | LIX | 59 min | |
| Feb 15, 12:01 PM CST | Special Weather Statement | LIX | Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 29 min |
| Feb 15, 12:06 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 24 min |
| Feb 15, 12:13 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 32 min |
| Feb 15, 12:27 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 33 min |
| Feb 15, 12:31 PM CST | Special Weather Statement | LIX | Orleans | 29 min |
| Feb 15, 12:38 PM CST | Special Marine Warning | LIX | 67 min | |
| Feb 15, 12:42 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 48 min |
| Feb 15, 12:50 PM CST | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Feb 15, 12:54 PM CST | Special Weather Statement | LIX | Saint Charles | 36 min |
| Feb 15, 1:50 PM CST | Special Weather Statement | LIX | Tangipahoa | 25 min |
| Feb 15, 1:54 PM CST | Special Weather Statement | LIX | West Baton Rouge | 36 min |
| Feb 15, 1:55 PM CST | Special Weather Statement | LIX | Saint Bernard | 35 min |
| Feb 15, 2:09 PM CST | Special Weather Statement | LIX | Washington | 36 min |
| Feb 15, 2:24 PM CST | Special Weather Statement | LIX | Tangipahoa | 36 min |
| Feb 15, 2:33 PM CST | Special Weather Statement | LIX | Saint Tammany | 27 min |
| Feb 15, 2:44 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 31 min |
| Feb 15, 2:53 PM CST | Special Weather Statement | LIX | Livingston | 37 min |
| Feb 15, 2:56 PM CST | Special Weather Statement | LIX | Saint Tammany | 34 min |
| Feb 15, 3:23 PM CST | Special Marine Warning | LIX | 37 min | |
| Feb 15, 3:24 PM CST | Special Weather Statement | LIX | Livingston | 51 min |
| Feb 15, 3:31 PM CST | Special Weather Statement | LIX | Ascension | 44 min |
| Feb 15, 3:39 PM CST | Special Marine Warning | LIX | 36 min | |
| Feb 15, 3:43 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 15, 3:47 PM CST | Special Weather Statement | LIX | Plaquemines | 28 min |
| Feb 15, 3:53 PM CST | Special Marine Warning | LIX | 67 min | |
| Feb 15, 4:11 PM CST | Special Weather Statement | LIX | Assumption, Saint James | 34 min |
| Feb 15, 4:14 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 15, 4:30 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 15, 4:40 PM CST | Special Marine Warning | LIX | 65 min | |
| Feb 15, 4:55 PM CST | Special Weather Statement | LIX | Saint Charles | 65 min |
| Feb 15, 5:06 PM CST | Special Weather Statement | LIX | Jefferson | 24 min |
| Feb 15, 5:29 PM CST | Special Marine Warning | LIX | 91 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.